MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft got fractured.The target lesion was located in the moderately calcified artery.A 10mmx3.25mm wolverine coronary cutting balloon was selected for use.During the procedure, a resistance was felt upon advancing the device through the guide extension catheter.When the device was pulled out, it was noted that the shaft was fractured.The procedure was completed with an alternate device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the wolverine catheter was returned for analysis.A visual and tactile examination of the hypotube identified a break at 18.8cm distal from the strain relief and multiple kinks along the shaft of the device.A visual and tactile examination of the shaft polymer extrusion identified no issues.Microscopic analysis revealed no tears were visible on the balloon material.All blades were intact within their pads and fully bonded to the balloon material.The markerbands/tip were visually and microscopically examined, and no issues were noted with the device that may have potentially contributed to the complaint incident.As a result of the break and kinks it was not possible to place the device under vacuum, in order to test the device for passage through a recommended 5 french size sheath.Device analysis confirmed a break and multiple kinking had occurred in the hypotube, confirming the reported event.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16946497
Report Number2124215-2023-22748
Device Sequence Number11358278
Product Code NWX
UDI-Device Identifier08714729888277
UDI-Public08714729888277
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0028071669
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown